MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR416
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: how was the needle retrieved from the patient? no further information is available.How the procedure was complete? no further information is available.Patient¿s current status? no further information is available.Please provide procedure date.No further information is available.Please provide lot number.No further information is available.Status of product return / follow up.We regularly contact with sales rep about the device returning.No further information will be provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the needle retained in the patient? was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time of 30 minutes? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? what is the patients current status?.
 
Event or Problem Description
It was reported that a patient underwent a normal birth delivery on (b)(6) 2020 and suture was used on the perineal incision.During perineal suturing, the suture was detached from the needle.At the time of suturing, the whole needle was deeply inserted into the tissue, then, it was buried in the subcutaneous tissue.The surgeon pulled the suture to remove the needle from the tissue.At that time, the suture was detached from the needle.So, the surgeon had impression that the needle was detached from the suture easily.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 09/28/2020.Additional h3 investigation summary: it was reported pull off - suture needle.One empty open foil, an empty labeled winding former, a detached needle and a suture of product code vr416, lot plcckge0 were received for analysis.During the visual inspection of the needle, the swage and attachment area were as expected and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.The suture was examined and one extreme of the strand is severely cut appears to be by the use of a surgical instrument.In addition, body fluids were noted along.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance pull off suture needle, suggest an improper handling of the sample.Three representative samples of product code vr416, lot plcckge0 were received for analysis.During the visual inspection of three samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/28/2020.Additional information: a manufacturing record evaluation was performed for the finished device vr416; plcckge0 number, and no non-conformances were identified.The following information was requested but unavailable: is the needle retained in the patient? was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time of 30 minutes? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? what is the patients current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VICRYL RAPIDE SUTURE 27"(70CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10422236
Report Number2210968-2020-06182
Device Sequence Number3094675
Product Code GAM
UDI-Device Identifier10705031134645
UDI-Public10705031134645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberVR416
Device Catalogue NumberVR416
Device Lot NumberPLCCKGE0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/18/2020
09/03/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date08/28/2020
09/28/2020
Patient Sequence Number1